Doctors Lounge - Endocrinology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Endocrinology Topics
Question: bulimia: severe weight gain.
|violingal - Tue Jun 12, 2007 4:59 pm||
I had bulimia for past 12 years severely. No exaggeration. I used to benge eat so badly and throw up 30time/day. I have yoyo dieted consistently all my life and as well as i was anorexic for 3years of it. I have decided to quit throwing up due multi-health problems 4 years ago. past 3 years, i have drastically gained 110 pounds. I now weigh 230 pounds. My thyroid level is normal but i have been taking eltroxin for 2 weeks. Also, my gastroenterologist briefly mentioned something about diabetic medicine to loose weight. I am absolutely desperate. I am having so much trouble loosing weight and cannot find much time to exercise. I have such a hard time doing anything after my work. What would be dangerous effect of taking eltroxin or diabetic medication eventhough i am not hypothyrodism nor diabetic. Please i need advice and information about my current situation. I am so desperate please help me.
|Dr. Chan Lowe - Tue Jun 12, 2007 9:53 pm||
I would strongly advise against taking medicines for the thyroid or diabetes if you do not have these conditions. Using medications (particularly these types of medicines) can be very dangerous when using them for reasons other than for their approved uses.
Weight loss is best done using a balanced, healthy diet with exercise. The key is moderation. I'm sure you've heard this before and I don't want to sound like I'm underestimating how difficult weight loss can be. But a moderate exercise program with healthy eating really is the safest way to loose weight.
When you mention that you had binge eating, if you are continuing to binge eat this will definitely lead to weight gain. You may want to consider seeing an eating disorder specialist to help get your eating difficulties unde control if this is still a problem for you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.